Severe Chronic Headaches years after Pilocytic Astrocytoma Removal Surgery.
I am a 28 year old male from Windsor Ontario Canada. I was diagnosed with a Pilocytic Astrocytoma at the age of 4 and had removal immediately. At the age of 18 I had recurrence and had removal once again but doctors had to leave a small piece (approx. size of baby finger nail). There was a lot of scar tissue left. At the age of 22 the small piece of tumor had shown signs of growing slightly. Went to Toronto (Princess Margaret Hospital) and had Stereotactic Radiosurgery that has shown good results at keeping the piece at the same size and with no progression of tumor growth. Since my surgery when I was 21 I've had headaches but they would probably just be as random as anyone else, but now they are happening everyday, but MRI rules out any problems relating to tumour complications. So I am grateful of that. My headaches now can be unbearable (happen near the surgical site in cerebellum area) and simply I have to shut down and my eyes start to squint because of the pain, yet I have to work through it and keep going. I know because of the extensive surgery that this may be the reason but there has got to be a way to help me get more control. It is becoming pretty severe and almost unbearable. I have tried Motrin 600mg and Tylenol on different occasions, but now these headaches are showing their face right through these. Not sure what to do. My doctor has tried a very low dose of Nortriptylene as it can be used for chronic headaches as well, but this has shown to be ineffective. Going to the doctors today to see if we have another route to take. Anyone, if you have anything similar, or doctors any advice, please I will try anything, I just would like these headaches to end.
I am sorry about the headaches. They can really rule your life. I get really bad ones - but for different reasons.
That being said when mine could not be controlled, I decided to try acupuncture. It helped me. You can try that, biofeedback or other *alternative* treatments to see what works.
There are also different migraine meds - maybe one of them may hit the receptors for you. They are also trying the anti-seizure meds as well. I take topamax as a preventative, but that also has side effects and is not effective for everyone. But there are other options than the narcotics as sometimes you get rebound headaches. I did that on ibuprofin when my migraines were out of control and my bosses perfume kept setting them off.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.